Aa
A
A
Close
Avatar universal
Pain and mood symptoms cause of meds or more serious?
My husband is fatigued most of the time. Suffers from many other symptoms such as muscle pain, irritability, anger, weakness, lack of interest in anything. He also has some other symptoms lower left abdominal pain, jaw pain, and tingling feeling in his skin.  He doesn't know what it might be? Could it be a side effect to his simvastatin? Has taken this for about a year? Or some disorder? Please advise?
Cancel
5 Answers
Page 1 of 1
Avatar universal
Well, first off, I would say you or he should call the doctor and tell him the symtoms your husband is experiencing and ask for an appt to discuss the medication.  There are a lot of things that could cause the abdominal pain, jaw pain, and tingling feeling and they are not listed as side effects, but they could be related.  I googled Simvastatin and found that it is a cholesterol medication, Zocor (one of the statins).  
When I clicked on the link it immediately brought up a safety warning that said on certain high doses there is an increased risk of muscle injury.  I assume that means one is more likely to injure a muscle, but I don't know for sure.
According to this site:
http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000911

most of the things you mention are potential side effects.  I would encourage you to check out that site and to look up the medication here on MH or Google.  We also have some other good forums here for people with cholesterol/vascular conditions and they may know a lot about the medication as well.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
82861 tn?1333457511
My mother couldn't take statin drugs either.  She had many of the side effects that your husband is experiencing.  Is your hubby's cholesterol due to hereditary reasons or diet?  Hard as it is to make dietary and lifestyle changes, that may be the better way to go instead of taking the medication.  Either way, he needs to talk to his doctor to rule out something else other than the meds.  No doubt your husband is a lot like mine: it takes a bomb to get him in to see a doctor.  Makes me nuts!
Comment
Cancel
82861 tn?1333457511
Comment
Comment
Submit Comment
Avatar universal
Actually, we have been talking and he is seeing the doctor next week. I was the one who looked up his medication. I still think it's part of the problem. And definitely think it is something more than just the med. Thanks for the suggestion, though!!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1415174 tn?1453246703
hi just wanted to add that it sounds like part of the problem is the staten. The muscle problem and weakness. The ange and lack of interest is something else I think and maybe he is depressed? Does he have a reason to  be depressed? Also, maybe check his thyroid while you are at the doctor. Tiredness and irritablility could be that. Is he sleeping too much or not enough?
Hope you can shed some light on this but I would tell the doctor all his symptoms and don't feel like they are nothing.
mkh9
Comment
Cancel
1415174 tn?1453246703
Comment
Comment
Submit Comment
Avatar universal
Absolutely could be.  Call your doctor!  I had the most incredible trouble with blood pressure medications- I had to try 5 before I found one that didn't make me terrible ill!  Now she's threatening me with statins (imagine me huddled on the table and her waving a bottle of pills at me).  I'm terrified!

I'm at the point now that I call the doctor first and ask questions on the internet later.  Believe it or not ;)
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Pain Answerers
547368 tn?1440545385
Blank
On the Beaches of Paradise, FL
Avatar universal
Blank
Anthem, AZ
Avatar universal
Blank
Milwaukee, WI
Avatar universal
Blank
st. louis, MO
317787 tn?1463415842
Blank
DC
Avatar universal
Blank
MI